Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


just started my meds
Jul 16, 2006

i recently got tested positive in May 2006. CD4 248 VL 780000 14%.had my bloods done again in June 2006 CD4 148 VL 360000 13.9%. I started medication straight away on sustavia and truvda. I have a couple of questions.

Was this a good time to start? or have i left it too late.

i have been taking the medications for 5 days now and dont really notice any side effects, could this be that i am just lucky or is it the medication is not working, or does it take time to build up in your body before the side effects start?

also my doctor does not want to see me or take bloods foe another 6wks is this too long to wait or should i be monitored more closely?

i also have k s cancer on my skin and inside my mouth wwill the medication alone be a good enough treatment for the cancer.

thank you so much for your support in this very stressful and daunting time.

Response from Dr. Henry

Starting effective HIV medication is recommended for a person with lab tests in the range your describe for yourself. Most patients will respond well to treatment and many will have few symtoms on your particular regimen. The response of superficial KS lesions to starting HIV treatment is variable but many/most will improve from just the HIV treatment (and improving immune system). Typically the first set of blood tests after treatment is started will be obtained any where from 2-6 weeks later depending on the situation and the HIV specialist. KH



Previous
Should I start Meds?
Next
Frequent Urination / Tingling Cold Feet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement